×

zbMATH — the first resource for mathematics

Population models with periodic recruitment functions and survival rates. (English) Zbl 1079.92063
Summary: We study the combined effects of periodically varying carrying capacity and survival rate on populations. We show that our populations with constant recruitment functions do not experience either resonance or attenuance when either only the carrying capacity or the survival rate is fluctuating. However, when both carrying capacity and survival rate are fluctuating the populations experience either attenuance or resonance, depending on parameter regimes. In addition, we show that our populations with Beverton-Holt recruitment functions experience attenuance when only the carrying capacity is fluctuating.

MSC:
92D40 Ecology
39A11 Stability of difference equations (MSC2000)
37N25 Dynamical systems in biology
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Begon M., Ecology: Individuals, Populations and Communities (1996) · doi:10.1002/9781444313765
[2] DOI: 10.1016/S0025-5564(01)00065-7 · Zbl 1005.92029 · doi:10.1016/S0025-5564(01)00065-7
[3] DOI: 10.1016/S0362-546X(01)00587-9 · Zbl 1042.37544 · doi:10.1016/S0362-546X(01)00587-9
[4] DOI: 10.1007/BF02478513 · Zbl 0385.92015 · doi:10.1007/BF02478513
[5] DOI: 10.1016/0025-5564(83)90053-6 · Zbl 0501.92022 · doi:10.1016/0025-5564(83)90053-6
[6] DOI: 10.1006/bulm.1997.0017 · Zbl 0973.92034 · doi:10.1006/bulm.1997.0017
[7] DOI: 10.1080/10236190108808308 · Zbl 1002.39003 · doi:10.1080/10236190108808308
[8] DOI: 10.1080/1023619021000053980 · Zbl 1023.39013 · doi:10.1080/1023619021000053980
[9] Elaydi S.N., Discrete Chaos (2000) · Zbl 0945.37010
[10] DOI: 10.1006/jmaa.1994.1037 · Zbl 0796.39004 · doi:10.1006/jmaa.1994.1037
[11] DOI: 10.1016/j.jde.2003.10.024 · Zbl 1067.39003 · doi:10.1016/j.jde.2003.10.024
[12] Elaydi, S.N. and Sacker, R.J., Global stability of periodic orbits of nonautonomous difference equations in population biology and cushing-henson conjectures. Proceedings of ICDEA8, Brno (2003), (in press). · Zbl 1087.39504
[13] Elaydi, S.N. and Sacker, R.J., Nonautonomous Beverton–Holt equations and the Cushing–Henson conjectures. Journal of Differential Equations and Applications, (in press). · Zbl 1084.39005
[14] Elaydi, S.N. and Sacker, R.J., Periodic difference equations, populations biology and the Cushing–Henson conjectures, (preprint). · Zbl 1105.39006
[15] DOI: 10.1080/10236190290027666 · Zbl 1048.39002 · doi:10.1080/10236190290027666
[16] DOI: 10.1016/S0022-247X(03)00417-7 · Zbl 1035.37020 · doi:10.1016/S0022-247X(03)00417-7
[17] Franke, J.E. and Yakubu, A.A., Periodic dynamical systems in unidirectional metapopulation models. Journal of Differential Equations and Applications, (in press). · Zbl 1070.92049
[18] Franke, J.E. and Yakubu, A.A., 2005 Multiple attractors via cusp bifurcation in periodically varying environments. Journal of Differential Equations and Applications 11(4–5), 365–377. · Zbl 1068.92038
[19] Hassell M.P., Studies in Biology pp 72– (1976)
[20] DOI: 10.2307/3886 · doi:10.2307/3886
[21] DOI: 10.1016/S0167-2789(99)00231-6 · Zbl 0957.37018 · doi:10.1016/S0167-2789(99)00231-6
[22] DOI: 10.1080/10236199908808169 · Zbl 0988.39011 · doi:10.1080/10236199908808169
[23] DOI: 10.1006/bulm.1999.0136 · Zbl 1323.92169 · doi:10.1006/bulm.1999.0136
[24] DOI: 10.1007/s002850050098 · Zbl 0890.92023 · doi:10.1007/s002850050098
[25] DOI: 10.1038/288699a0 · doi:10.1038/288699a0
[26] Kocic, V.L., 2005 A note on nonautonomous Beverton–Holt model. Journal of Differential Equations and Applications, 11(4–5), 415–422. · Zbl 1084.39007
[27] Kocic V.L., Mathematics and its Applications pp 256– (1993)
[28] Kon, R., A note on attenuant cycles of population models with periodic carrying capacity. Journal of Differential Equations and Applications, (In press). · Zbl 1056.92046
[29] Kon, R., 2005 Attenuant cycles of population models with periodic carrying capacity. Journal of Differential Equations and Applications, 11(4–5), 423–430 · Zbl 1067.92048
[30] DOI: 10.1016/0025-5564(92)90012-L · Zbl 0746.92022 · doi:10.1016/0025-5564(92)90012-L
[31] DOI: 10.1086/283092 · doi:10.1086/283092
[32] DOI: 10.1038/261459a0 · Zbl 1369.37088 · doi:10.1038/261459a0
[33] May R.M., Stability and Complexity in Model Ecosystems (1974)
[34] DOI: 10.1071/ZO9540001 · doi:10.1071/ZO9540001
[35] Nisbet R.M., Modelling Fluctuating Populations (1982) · Zbl 0593.92013
[36] DOI: 10.1007/BF00276033 · Zbl 0426.92018 · doi:10.1007/BF00276033
[37] DOI: 10.1016/S0167-2789(01)00324-4 · Zbl 1018.37047 · doi:10.1016/S0167-2789(01)00324-4
[38] Yakubu, A.A., Periodically forced nonlinear difference equations with delay. Journal of Differential Equations and Applications, (in press). · Zbl 1095.39012
[39] Yodzis P., Introduction to Theoretical Ecology (1989)
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.